Posted by: Susan | 2012-11-19


Hi Doc, me AGAIN! Sorry to be such a pain, but i have a query and need some advise, I have been taking zoloft 50mg (25mg first week and 50mg 2 weeks). Initially i felt ok on it. I was given this as treatment for anxiety. The past week, i have been getting hot flashes, my sweating has increased and i feel depressed on this tablet (something i have not felt before). I went as far as going to the emergency room to have myself checked out, but everything is normal. I also have NO apetite, so not eating really. I have tried getting hold of my psychiatrist on many occations, just to be told she is either not available or not to worry about this. Please could you give me some advise, as a few people have told me this is poison and I am thinking of getting off this drug. Is there any natural remedies I can maybe consider? I have only been on it 3 week, going for my 4th week, but am terrified of continuing on this drug, as i am really not feeling myself and most people that have used this drug, said that i should have felt better by now. Thank you so so much. Susan.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Sotty, Susan, but this is beginning to worry me. Why is your prescribing psychiatrist invisible and not being actively involved in solving the issues that trouble you ? That is her absolute professional duty. It is NOT aceptable for any doc to prescribe a drug without fully explaining it and closely monitoring its effects and impact, and without BEING available to the patient to discuss ongoing concerns. It is not good enough for her to be unavailable. Maybe you should consider seeing a new psychiatrist who will be more caring and available, for a second opinion.
There are absolutely NO "natural remedies" for any psychiatric disorder. This drug CAN cause uncomfortable side-effects in some people, but it is NOT a "poison" and anyone telling you that doesn't know what they are talking about and is busy grinding their own axes. Loss of appetite is a possible side-effect here.
If this particular drug was going to suit you and be really helpful, this should probably have been obvious by now, so your new shrink would probably suggest a gradual, slow withdrawal; of this drug, amd a discussion of what to replace it with. Maybe a purely talking alternative, such as CBT, as I must have mentioned before, would be wise to try.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.